Rates of serious gastrointestinal events from low dose use of acetylsalicylic acid, acetaminophen, and ibuprofen in patients with osteoarthritis and rheumatoid arthritis.

@article{Fries2003RatesOS,
  title={Rates of serious gastrointestinal events from low dose use of acetylsalicylic acid, acetaminophen, and ibuprofen in patients with osteoarthritis and rheumatoid arthritis.},
  author={James F. Fries and Bonnie B Bruce},
  journal={The Journal of rheumatology},
  year={2003},
  volume={30 10},
  pages={2226-33}
}
OBJECTIVE The frequency of serious gastrointestinal (GI) complications has been quantitated with chronic high doses of nonsteroidal antiinflammatory drugs (NSAID), but risk at lower dosages remains unknown. We examined the prevalence of serious GI events in patients taking aspirin (ASA), acetaminophen (APAP), or ibuprofen (IBU), focusing on low or intermittent use. METHODS We studied 5692 patients with rheumatoid arthritis (RA) and 3124 patients with osteoarthritis (OA) from 12 databank… CONTINUE READING